Gyeongsang National University, Republic of Korea
Hyonok Yoon has completed her Pharm.D from Howard University where it is locatesd in Washington D.C and finished her master degree from Chonbuk National University, School of Medicine, Republic of Korea. She received the training program of intern pharmacist in Kaiser Permanente Hospital, Oakland and Richmond in U.S.A. She is an assistant professor of Pharmacy school, Gyeongsang National University, in Republic of Korea. She has published more than 9 papers in reputed journals and serving as a member of repute societies such American Society of Consultant Pharmacists and American Pharmacist Association.
Case The study shows the first case in which alanine amino transferase (ALT) levels were significantly affected by tosufloxacin in a Korean male. A 56-year-old man was administered with a 14-day-course of tosufloxacin and several analgesics, including aceclofenac and ultracet. The antibiotic treatment began from the date of transurethral resection of bladder tumor (TUR-BT) and ended 10 days after hospital discharge, 14 days post-operatively. When he completed the course of antibiotic and analgesics, his ALT was three folds of what it had been on the initial day of the drug administration. However, the levels were observed to have decreased after he had finished the medications and eventually returned to baseline without any intervention. Conclusions Careful monitoring of ALT must be required for patients who are taking tosufloxacin to prevent infection. Further, alternative antibiotics should be chosen in place of tosufloxacin for patients who currently have or are at risk of liver dysfunction. Impact of finding on practice: All patients using tosufloxacin should be carefully monitored for liver function, Extreme caution and monitoring of liver function must accompany concomitant use of tosufloxacin and acetaminophen and For patients with liver dysfunction, other antibiotics should be used in place of tosufloxacin.